I am new to these boards so I thought I would try them out.
So I just stopped taking my Kariva because of weight gain. The 3rd day of stopping I started to bleed, heavy red blood. My periods were usually very light on the pill and never red blood, always black. My doctor said the black blood was normal but I never thought so. Anyways, I have noticed I have been really moody since I went off the BC. So my question is..after you quit using birth control, how long does it take your body to get use to the fact it is not on the pill anymore? Will the mood swings go away? Will I get acne again and cramps? Will I loose the weight? (fingers crossed on that one)
When will my levels be back to the way things were before I started the pill?
The Following User Says Thank You to LiLMushroom For This Useful Post: Bri91 (09-25-2011)
Everyone is different, but I never once regretted stopping the pill. I was on BCPs for 7 years and stopped at the beginning of June.
You will get a withdrawal bleed 3-6 days after stopping the pill if you stopped mid-pack (I'm assuming maybe you did, otherwise the withdrawal bleed is your "period" on the pill).
The first month of stopping I had the following symptoms: backaches, cramps, sore breasts, fatigue, nausea all throughout my cycle. The side effects greatly lessened after my first period off the pill though they did linger into the 2nd cycle. After my 2nd period off the pill, all the side effects of stopping except the nausea went away.
I had a quick improvement in my mood and anxiety levels--probably within 2-3 weeks of quitting the pill, I noticed I was no longer acting like a moody psycho and stopped having uncontrollable bouts of crying. My first period off the pill was a bit delayed--35 days from the first day of the withdrawal bleed. You could go straight back to 28 day periods or your period may be a little to a lot late. Some women go months before getting their first real period off the pill. Since then, my periods are every 26-29 days, but the flow is extremely light. I think I am having some hormone problems as now I don't seem to get any PMS at all, but I get very moody around the time I ovulate each cycle and the nausea persists from the first day of my period until ovulation. I'm seeing an endocrinologist to get this looked into.
I have lost 15 lb. of about 20 lb. gained on the pill, but most of my weight gain was water retention, not real weight, which is frustrating because it doesn't respond well to diet or exercise, it just seems to get better over time as my hormone levels become more balanced. Around the 6 month mark off the pill, I started to notice weight loss. My sex drive began to return around the first time I ovulated, but didn't pick up at other points of my cycle until around 4-5 months off the pill. My skin is maybe a bit oilier, but it isn't too bad. I think the vitamins I take (especially Omega 3 and Omega 6) help the skin.
Some things you can do to help since the pill depletes the body of many vitamins & minerals is to take the following in addition to a multi-vitamin: a B-vitamin complex (it will likely turn your urine bright yellow but this is normal as excess B-vitamins are execreted in the urine, you could either drop the dose or take a time-released formula), magnesium (not too much though or it can have a laxative effect), copper & zinc, and Omega 3 and Omega 6.
I quit in mid-January. I had been on BC for a little over 5 years. I decided to quit mainly because it killed my sex drive and I was a moody psycho mess.
I didn't have a withdraw bleed like most have experienced - maybe because I didn't quit mid-pack. I had just finished my period and was due to start a new pack on a Sunday, but I just didn't start that new pack.
The first 2 or 3 weeks off the pill were WONDERFUL for me. My sex drive came back, and my mood improved sooooooo much! My period came about 6 days early - it was a little heavier than my periods on the pill. After my period, I noticed my sex drive went way down again, and my moods were up and down again. Not as bad as on the pill, but no where near the bliss of those first few weeks off it.
I just keep telling myself it will take time to get back to normal - whatever normal is. I need to remember that I was on this stuff for over 5 years - it's probably going to take a while for the effects to completely go away.
I am happy I quit - it can only get better from here!!!
I just quit taking them on the 3rd... took my last pill, had a period, and just didn't start a new pack this Sunday.
The first day off the pill after my period I seriously felt this burst of energy. It was amazing since I haven't been in a good mood like that in sooooo long. I was taking OTC lo for 2 years so I'm assuming that my body is going to get back to normal quicker than it would if I was taking higher dosage for a longer period of time.
I'm way excited to get back to normal. So far I haven't experienced any weird side-effects from quitting except occasionally I actually feel some sort of sensation in my ovaries... but it's not painful. I guess it's just part of getting back to normal. Hopefully my body won't go out of control. The last thing I want is to start breaking out and having other physical issues.
Plus I'm super excited about losing these 10lbs (or so) that I gained while on the pill.
I quit taking the pill and have been off for 7 months now because my fiance got a vasectomy. Guess what? I am going back on! I started getting cramps SO bad and I had three periods in 6 weeks! My face is breaking out and I am moody all the time now instead of just the week before my period. I gained weight going OFF the pill and honestly am afraid I'll gain more going back on. I don't know how long it takes, but like I said, I've been off 7 months and things keep getting worse not better.
The only good thing was my sex drive stayed the same....but it wasn't bad on the pill either. I wish you the best. I am starting to think all we can do is try it and see what happens.
"The period of greatest gain in knowledge and experience is the most difficult period in one's life."
-- Dalai Lama
I am glad I read Shaelynn post!!! I just decided to go off the pill....been taking it for 22yrs. My emotions, body and everything just gets out of control with pms. I just cannot take it anymore and it is getting worse as I age...I am 36yrs old. I have no idea what my "normal" cycle is or how my body will handle it.
When I told my hubby he said make an appt to get snipped. But after reading Shaelynn's post maybe I will wait and see if my body accepts me BC pill free!!
Reyne, I think it's probably best you wait a bit to see how your body reacts. I, too, was on the pill a long time (20 years), and I couldn't even remember why I went on the pill in the first place or what my cycles were like pre-pill.
DH & I waited for six months before he got snipped. I felt incredible my first month off the pill, and it just kept getting better and better each month. By the fifth or sixth month, there was no way I'd go back to synthetic hormones, so we made the appointment for him.
Just a little FYI if he does it: By four bags of frozen peas and four bags of frozen corn for the weekend he's recovering. So many folks told me to buy them, and I didn't and just relied on what we already had in the house (ice packs and Ziplock bags filled with ice cubes). They didn't do the trick at all. It has to be frozen bags of peas and corn. And buy plenty, because they tend to melt quickly. You'll want to keep changing them out and refreezing them.